Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 232, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 19, 2025, 5:09 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2025, 5:09 PM CDT (22:09 UTC)
- Expired
- Jul 19, 2025, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Destructive
- Hail
- 3.0 in
- Wind
- 60.0 mph
Counties Custer County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:33 PM CDT | HAIL 2 | 10 Ssw Callaway, NE | Delayed report via social media. Time estimated by radar. |
| Jul 19, 5:33 PM CDT | HAIL 2 | 10 Ssw Callaway, NE | Delayed report via social media. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:16 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 373 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -471 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960
WUUS53 KLBF 192209
SVRLBF
NEC041-111-192300-
/O.NEW.KLBF.SV.W.0232.250719T2209Z-250719T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
509 PM CDT Sat Jul 19 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
East central Lincoln County in southwestern Nebraska...
Southwestern Custer County in central Nebraska...
* Until 600 PM CDT.
* At 508 PM CDT, a severe thunderstorm was located 9 miles south of
Arnold, or 20 miles southeast of Stapleton, moving south at 15 mph.
HAZARD...Three inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* Locations impacted include...
Etna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from windows.
A Tornado Watch remains in effect until 1100 PM CDT for central and
southwestern Nebraska.
&&
LAT...LON 4102 10028 4131 10030 4134 10011 4105 9977
4105 10022 4102 10023
TIME...MOT...LOC 2208Z 345DEG 12KT 4129 10022
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:34 PM CDT, 35 minutes earlier. Its key messages:
- Scattered thunderstorms continue to develop this afternoon and evening
- Hot temperatures Monday and Tuesday
- Another chance of marginal severe thunderstorms on Sunday
Area forecast discussion, Jul 19, 4:34 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service North Platte NE 434 PM CDT Sat Jul 19 2025 .KEY MESSAGES... - Scattered thunderstorms continue to develop this afternoon and evening - Hot temperatures Monday and Tuesday - Another chance of marginal severe thunderstorms on Sunday && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 405 PM CDT Sat Jul 19 2025 The main concern will be the continued thunderstorm development this afternoon and evening. Thunderstorms will continue to develop late this afternoon with latest CAMs showing development both across western and north central Nebraska and a secondary location off the off the higher terrain in the Panhandle. Steep lapse rates, MU CAPE values around 3000 J/kg and deep layer shear around 45 to 60 kts by late afternoon/evening present a favorable environment for large hail, increasing confidence in seeing hail 2" or greater with supercell storms. Some of the hodographs are also suggesting the potential for tornadic development as well into the early evening hours. There is also some suggestion that strong winds in excess of 70 mph may be possible with some of the strongest supercells, especially across southwest Nebraska. A LLJ will also kick in later this evening and help aid in sustaining supercell thunderstorms. Expect the bulk of the thunderstorms to be out of the area before midnight tonight. For Sunday there is the potential of a few isolated thunderstorms, however confidence remains low in thunderstorm development at this time. There is the potential for some patchy fog to develop Sunday morning across portions of the Sandhills, at this time fog potential does not look to be widespread, but could see a few locations have visibility lower than 1 mile. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 405 PM CDT Sat Jul 19 2025 A ridge will build in across the central CONUS early in the week, Monday and Tuesday with temperatures warming into the 90s. There is the potential for heat indices to reach near 100, but confidence is low at the moment and will continue to monitor as heat headlines may be needed if confidence in higher heat indices increase. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1254 PM CDT Sat Jul 19 2025 Lingering patchy fog and low clouds will persist through mid afternoon across portions of the northern Sandhills including KVTN terminal with IFR or lower conditions possible. Late afternoon and evening there will be scattered thunderstorms possible, some of which may contain large hail and strong winds, that may be erratic at times, across western and north central Nebraska, including KVTN and KLBF terminals. Storms should generally be out of the area by midnight. There is a chance for patchy fog again Sunday morning across western and north central Nebraska and may impact both forecast terminals. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Gomez
Hazardous weather outlook, Jul 19, 4:35 PM CDT, 34 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 435 PM CDT Sat Jul 19 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-202145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 435 PM CDT Sat Jul 19 2025 /335 PM MDT Sat Jul 19 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This Afternoon and Tonight. A slight (level 2 of 5) risk of severe storms are possible late this afternoon and evening across much of western and north central Nebraska. The main threat will be hail (2+ inches) and damaging winds (75+ mph), but a few tornadoes may also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible Sunday through Wednesday across the area. On Sunday, a marginal (level 1 of 5) risk of severe storms are possible across the entire outlook area from late afternoon into the evening. Beyond Sunday night, the severe threat is uncertain. Very warm temperatures return on Monday and Tuesday with heat indices approaching 100 across portions of north central and into central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jul 19, 3:54 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
354 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM Hail 5 W Stapleton 41.48N 100.61W
07/19/2025 M2.75 Inch Logan NE CO-OP Observer
Baseball size hail reported from COOP
Observer.
&&Local storm report, Jul 19, 4:13 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
413 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM Hail 8 SW Stapleton 41.36N 100.56W
07/19/2025 E2.75 Inch Lincoln NE Public
Report from mPING: Baseball (2.75 in.).
&&Local storm report, Jul 19, 4:15 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
415 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM Hail 8 SW Gandy 41.36N 100.52W
07/19/2025 E4.00 Inch Lincoln NE Public
Report from mPING: Grapefruit (4.00 in.).
&&Local storm report, Jul 19, 4:55 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
455 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM Hail 14 W Tryon 41.56N 101.22W
07/19/2025 M1.75 Inch McPherson NE Trained Spotter
&&
BrownLocal storm report, Jul 19, 4:58 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
458 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Hail 12 W Tryon 41.55N 101.19W
07/19/2025 M3.00 Inch McPherson NE Trained Spotter
&&
BrownLocal storm report, Jul 19, 5:08 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service North Platte NE
508 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM Hail 11 S Arnold 41.26N 100.20W
07/19/2025 M3.00 Inch Custer NE Trained Spotter
&&
BrownThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:24 PM CDT | Special Weather Statement | LBF | Keya Paha | 36 min |
| Jul 18, 7:25 PM CDT | Special Weather Statement | LBF | McPherson | 50 min |
| Jul 18, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 42 min |
| Jul 18, 8:18 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 42 min |
| Jul 18, 8:21 PM CDT | Tornado Warning | LBF | Brown | 39 min |
| Jul 18, 8:55 PM CDT | Tornado Warning | LBF | Brown, Cherry | 50 min |
| Jul 18, 9:33 PM CDT | Special Weather Statement | LBF | Keya Paha | 42 min |
| Jul 18, 10:15 PM CDT | Special Weather Statement | LBF | Garfield | 45 min |
| Jul 18, 10:23 PM CDT | Special Weather Statement | LBF | Blaine | 52 min |
| Jul 18, 10:54 PM CDT | Special Weather Statement | LBF | Garfield | 51 min |
| Jul 18, 11:12 PM CDT | Special Weather Statement | LBF | Loup | 48 min |
| Jul 18, 11:41 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 49 min |
| Jul 19, 1:56 AM CDT | Special Weather Statement | LBF | Rock | 64 min |
| Jul 19, 3:31 AM CDT | Special Weather Statement | LBF | Holt | 59 min |
| Jul 19, 2:52 PM CDT | Special Weather Statement | LBF | Logan | 23 min |
| Jul 19, 2:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 46 min |
| Jul 19, 3:24 PM CDT | Special Weather Statement | LBF | Hooker | 51 min |
| Jul 19, 3:26 PM CDT | Special Weather Statement | LBF | Grant | 49 min |
| Jul 19, 3:31 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker | 44 min |
| Jul 19, 3:33 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 42 min |
| Jul 19, 3:40 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 50 min |
| Jul 19, 3:46 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Jul 19, 3:50 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 40 min |
| Jul 19, 4:14 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 46 min |
| Jul 19, 4:16 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Hooker, McPherson | 44 min |
| Jul 19, 4:22 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 38 min |
| Jul 19, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 45 min |
| Jul 19, 4:49 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 41 min |
| Jul 19, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 49 min |
| Jul 19, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 46 min |
| Jul 19, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Jul 19, 5:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Jul 19, 5:20 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 40 min |
| Jul 19, 5:51 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jul 19, 5:52 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 38 min |
| Jul 19, 6:07 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 18 min |
| Jul 19, 6:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Jul 19, 6:22 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Rock, Wheeler | 53 min |
| Jul 19, 6:36 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 39 min |
| Jul 19, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 42 min |
| Jul 19, 6:49 PM CDT | Special Weather Statement | LBF | Boyd | 56 min |
| Jul 19, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.